Alert archive / Tennessee / Flash Flood Warnings in 2008
Flash Flood Warning 64, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 2, 2008, 3:41 PM CDT for 5 counties in Tennessee. It was in force for 94 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2008, 3:41 PM CDT (20:41 UTC)
- Expired
- May 2, 2008, 5:15 PM CDT
- In force
- 94 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crockett County, TN, Fayette County, TN, Gibson County, TN, Haywood County, TN, Madison County, TN
The radar
The Memphis radar (KNQA), 64 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 4:00 PM CDT | FLASH FLOOD | Jackson, TN | FLOODING OVER WINNDALE DRIVE IN STEEPLE CHASE SUBDIVISION. OF JACKSON..AT LEAST ONE FOOT DEEP. WATER ALSO OVER PLANTATION DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1314 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 532 m²/s²
- 0-3 km storm-relative helicity
- 505 m²/s²
- Significant tornado parameter
- 3.8
- Supercell composite
- 15.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 022041
FFWMEG
TNC033-047-053-075-113-022215-
/O.NEW.KMEG.FF.W.0064.080502T2041Z-080502T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
341 PM CDT FRI MAY 2 2008
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
SOUTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
NORTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
WESTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 515 PM CDT
* AT 341 PM CDT... OVER THE PAST 2 HOURS DOPPLER RADAR ESTIMATES THAT
2 TO 4 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FAIRVIEW...
NUTBUSH...MERCER...JACKSON...HUMBOLDT...HOLLY GROVE...HILLVILLE...
DANCYVILLE...BROWNSVILLE...BELLS...BELLE EAGLE...ALAMO AND ADAIR.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3590 8873 3546 8887 3543 8901 3544 8918
3538 8920 3528 8957 3541 8953 3542 8947
3557 8949 3571 8945
TIME...MOT...LOC 2041Z 180DEG 0KT 3519 8930
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 2, 2:23 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 2, 2:23 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
223 PM CDT FRI MAY 2 2008
.DISCUSSION...
A BUSY SEVERE WEATHER AFTERNOON IN PROGRESS ACROSS THE MID SOUTH.
A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM EASTERN AR
TO NORTHWEST TN AT 200 PM. REPORTS OF TORNADOES...LARGE HAIL AND
DAMAGING WINDS HAVE BEEN COMING IN FROM ARKANSAS AND THE MISSOURI
BOOTHEEL SINCE THIS MORNING. THIS LINE WILL PROGRESS ACROSS THE
MID SOUTH THROUGH THIS EVENING. PLEASE REFER TO CURRENT
OUTLOOK...WATCH AND WARNING STATEMENTS FOR THE LATEST INFORMATION.
DEWPOINTS REMAIN IN THE 60S DEGREES FAHRENHEIT FOR ABOUT 50 TO 75
MILES BEHIND THE CURRENT LINE OF CONVECTION. THERE IS ANOTHER
POTENT UPPER LEVEL SHORTWAVE TROUGH WHICH WILL MOVE NORTHWEST OF
THE REGION THIS EVENING. WILL HAVE TO MONITOR THE POTENTIAL FOR
ADDITIONAL SEVERE WEATHER BEHIND THIS LINE THROUGH THE EARLY
SATURDAY MORNING.
MUCH DRIER AND SOMEWHAT COOLER AIR MOVES INTO THE REGION FOR THIS
WEEKEND AS A SURFACE HIGH PRESSURE SETTLES IN. THE NEXT CHANCE FOR
PRECIPITATION IS EXPECTED TO BE THE MIDDLE OF NEXT WEEK IN
RESPONSE TO A SOUTHERLY SURFACE FLOW BRINGING GULF MOISTURE
NORTHWARD AND A NORTHERN BRANCH H5 SHORTWAVE TROUGH PASSING TO THE
NORTH.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 59 76 50 71 / 90 10 10 0
MKL 59 73 46 70 / 90 10 10 0
JBR 55 72 47 69 / 70 10 10 0
TUP 62 77 49 73 / 90 40 10 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR BENTON MS-COAHOMA-
DESOTO-LAFAYETTE-MARSHALL-PANOLA-QUITMAN-TALLAHATCHIE-TATE-
TUNICA-YALOBUSHA.
TN...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR CROCKETT-DYER-
FAYETTE-GIBSON-HARDEMAN-HAYWOOD-LAKE-LAUDERDALE-MADISON-
OBION-SHELBY-TIPTON-WEAKLEY.
&&
OKULSKIHazardous weather outlook, May 2, 2:39 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 239 PM CDT FRI MAY 2 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-032145- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 239 PM CDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ALONG AND WEST OF A LINE FROM BRUCE MISSISSIPPI...TO CORINTH MISSISSIPPI...TO PARSONS TENNESSEE. AREAS EAST OF THE ABOVE MENTIONED LINE ARE IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS WESTERN TENNESSEE AND NORTHERN MISSISSIPPI THROUGH 900 PM THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS...AND A FEW TORNADOES WILL BE POSSIBLE ALONG THE LINE. ADDITIONAL SEVERE WEATHER DEVELOPMENT IS POSSIBLE BEHIND THIS LINE THROUGH EARLY SATURDAY MORNING. PLEASE REFER TO CURRENT SEVERE WEATHER WATCHES AND WARNINGS AS WELL AS SIGNIFICANT WEATHER ALERTS FOR THE LATEST INFORMATION. ALONG WITH THE SEVERE THUNDERSTORM THREAT...HEAVY RAINFALL OF 1 TO 2 INCHES WITH SOME LOCALLY HIGHER AMOUNTS IS EXPECTED ACROSS THE MIDSOUTH. LOCALIZED FLASH FLOODING WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. PLEASE REFER TO CURRENT FLASH FLOOD WARNINGS OR SMALL STREAM FLOOD ADVISORIES FOR THE LATEST INFORMATION. STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL OCCUR THROUGH 900 PM CDT THIS EVENING ACROSS EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE...AND NORTHWEST MISSISSIPPI. A WIND ADVISORY IS IN EFFECT FOR THESE AREAS THROUGH 900 PM CDT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NEEDED THIS AFTERNOON AND TONIGHT. OKULSKI
In the hours before
Local storm report, May 2, 2:38 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
238 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM TSTM WND GST OAK GROVE HEIGHTS 36.13N 90.52W
05/02/2008 E60.00 MPH GREENE AR PUBLIC
ESTIMATED 60 MPH WIND GUSTS IN OAK GROVE HEIGHTS.
1210 PM HAIL 3 N KENNETT 36.28N 90.05W
05/02/2008 E1.00 INCH DUNKLIN MO PUBLIC
DIME TO QUARTER SIZE HAIL NORTH OF KENNETT.
1218 PM HAIL CASH 35.80N 90.93W
05/02/2008 E0.75 INCH CRAIGHEAD AR POST OFFICE
PENNY SIZE HAIL IN CASH.
1224 PM HAIL 4 W JONESBORO 35.82N 90.76W
05/02/2008 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
QUARTER SIZE HAIL AT COUNTY ROAD 151 AND STATE HIGHWAY
91. HAS BEEN OCCURRING FOR SEVERAL MINUTES.
1224 PM TSTM WND GST 4 W JONESBORO 35.82N 90.76W
05/02/2008 E60.00 MPH CRAIGHEAD AR EMERGENCY MNGR
60 MPH WIND ESTIMATED WIND GUSTS AT COUNTY ROAD 151 AND
STATE HIGHWAY 91.
1233 PM HAIL JONESBORO 35.82N 90.69W
05/02/2008 E0.75 INCH CRAIGHEAD AR BROADCAST MEDIA
PENNY SIZE HAIL ON DAN AVENUE IN JONESBORO.
1237 PM HAIL JONESBORO 35.82N 90.69W
05/02/2008 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
QUARTER SIZE HAIL ON ARKANSAS STATE UNIVERSITY CAMPUS IN
JONESBORO.
1250 PM FLASH FLOOD JONESBORO 35.82N 90.69W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
FLOODING ON WASHINGTON STREET IN JONESBORO.
1255 PM TSTM WND GST BROOKLAND 35.90N 90.58W
05/02/2008 E70.00 MPH CRAIGHEAD AR TRAINED SPOTTER
ESTIMATED 60 TO 70 MPH WINDS IN BROOKLAND.
0105 PM TSTM WND DMG BROOKLAND 35.90N 90.58W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
TREE LIMBS DOWN IN BROOKLAND.
0108 PM TSTM WND DMG 4 NE BROOKLAND 35.94N 90.53W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
2 GRAIN BINS DESTROYED AND POWER LINES DOWN NEAR THE
INTERSECTION OF COUNTY ROAD 977 AND 997.
0110 PM TORNADO 4 SE PARAGOULD 36.02N 90.46W
05/02/2008 GREENE AR PUBLIC
TORNADO 4 MILES NORTH OF DIXIE NEAR GREENE/CRAIGHEAD
COUNTY LINE.
0139 PM TSTM WND DMG 2 NE SENATH 36.15N 90.14W
05/02/2008 DUNKLIN MO LAW ENFORCEMENT
BARN DESTROYED WITH CONTENTS STREWN JUST NORTH OF CARUTH.
UNKNOWN AT TIME IF TORNADO DAMAGE.
0151 PM FUNNEL CLOUD 1 S KENNETT 36.23N 90.05W
05/02/2008 DUNKLIN MO TRAINED SPOTTER
NUMEROUS REPORTS OF FUNNEL CLOUDS JUST SOUTH OF KENNETT
ALONG HIGHWAY Z.
0233 PM HAIL 7 NW BETHLEHEM 34.64N 89.42W
05/02/2008 E0.75 INCH MARSHALL MS AMATEUR RADIO
PENNY SIZE HAIL REPORTED.
&&
JKTSpecial weather statement, May 2, 2:45 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 245 PM CDT FRI MAY 2 2008 TNZ049-050-088-089-022015- FAYETTE TN-SHELBY TN-HAYWOOD TN-TIPTON TN- 245 PM CDT FRI MAY 2 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHWESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... SOUTHWESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... EASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... EASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF LAKELAND AT 245 PM CDT... MOVING NORTHEAST AT 87 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN FAYETTE...HAYWOOD...SHELBY AND TIPTON COUNTIES...INCLUDING THE CITIES OF BARTLETT...COLLIERVILLE...COVINGTON...GERMANTOWN AND MIDTOWN MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY.. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Local storm report, May 2, 2:56 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
256 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM TSTM WND GST OAK GROVE HEIGHTS 36.13N 90.52W
05/02/2008 E60.00 MPH GREENE AR PUBLIC
ESTIMATED 60 MPH WIND GUSTS IN OAK GROVE HEIGHTS.
1210 PM HAIL 3 N KENNETT 36.28N 90.05W
05/02/2008 E1.00 INCH DUNKLIN MO PUBLIC
DIME TO QUARTER SIZE HAIL NORTH OF KENNETT.
1218 PM HAIL CASH 35.80N 90.93W
05/02/2008 E0.75 INCH CRAIGHEAD AR POST OFFICE
PENNY SIZE HAIL IN CASH.
1224 PM HAIL 4 W JONESBORO 35.82N 90.76W
05/02/2008 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
QUARTER SIZE HAIL AT COUNTY ROAD 151 AND STATE HIGHWAY
91. HAS BEEN OCCURRING FOR SEVERAL MINUTES.
1224 PM TSTM WND GST 4 W JONESBORO 35.82N 90.76W
05/02/2008 E60.00 MPH CRAIGHEAD AR EMERGENCY MNGR
60 MPH WIND ESTIMATED WIND GUSTS AT COUNTY ROAD 151 AND
STATE HIGHWAY 91.
1233 PM HAIL JONESBORO 35.82N 90.69W
05/02/2008 E0.75 INCH CRAIGHEAD AR BROADCAST MEDIA
PENNY SIZE HAIL ON DAN AVENUE IN JONESBORO.
1237 PM HAIL JONESBORO 35.82N 90.69W
05/02/2008 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
QUARTER SIZE HAIL ON ARKANSAS STATE UNIVERSITY CAMPUS IN
JONESBORO.
1250 PM FLASH FLOOD JONESBORO 35.82N 90.69W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
FLOODING ON WASHINGTON STREET IN JONESBORO.
1255 PM TSTM WND GST BROOKLAND 35.90N 90.58W
05/02/2008 E70.00 MPH CRAIGHEAD AR TRAINED SPOTTER
ESTIMATED 60 TO 70 MPH WINDS IN BROOKLAND.
0105 PM TSTM WND DMG BROOKLAND 35.90N 90.58W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
TREE LIMBS DOWN IN BROOKLAND.
0108 PM TSTM WND DMG 4 NE BROOKLAND 35.94N 90.53W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
2 GRAIN BINS DESTROYED AND POWER LINES DOWN NEAR THE
INTERSECTION OF COUNTY ROAD 977 AND 997.
0110 PM TORNADO 4 SE PARAGOULD 36.02N 90.46W
05/02/2008 GREENE AR PUBLIC
TORNADO 4 MILES NORTH OF DIXIE NEAR GREENE/CRAIGHEAD
COUNTY LINE.
0139 PM TSTM WND DMG 2 NE SENATH 36.15N 90.14W
05/02/2008 DUNKLIN MO LAW ENFORCEMENT
BARN DESTROYED WITH CONTENTS STREWN JUST NORTH OF CARUTH.
UNKNOWN AT TIME IF TORNADO DAMAGE.
0151 PM FUNNEL CLOUD 1 S KENNETT 36.23N 90.05W
05/02/2008 DUNKLIN MO TRAINED SPOTTER
NUMEROUS REPORTS OF FUNNEL CLOUDS JUST SOUTH OF KENNETT
ALONG HIGHWAY Z.
0233 PM HAIL 7 NW BETHLEHEM 34.64N 89.42W
05/02/2008 E0.75 INCH MARSHALL MS AMATEUR RADIO
PENNY SIZE HAIL REPORTED.
0250 PM TORNADO 4 NE LEPANTO 35.65N 90.28W
05/02/2008 POINSETT AR TRAINED SPOTTER
TORNADO REPORTED NORTHEAST OF LEPANTO NEAR HIGHWAY 77.
&&
JKTLocal storm report, May 2, 3:01 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
301 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM TSTM WND GST OAK GROVE HEIGHTS 36.13N 90.52W
05/02/2008 E60.00 MPH GREENE AR PUBLIC
ESTIMATED 60 MPH WIND GUSTS IN OAK GROVE HEIGHTS.
1210 PM HAIL 3 N KENNETT 36.28N 90.05W
05/02/2008 E1.00 INCH DUNKLIN MO PUBLIC
DIME TO QUARTER SIZE HAIL NORTH OF KENNETT.
1218 PM HAIL CASH 35.80N 90.93W
05/02/2008 E0.75 INCH CRAIGHEAD AR POST OFFICE
PENNY SIZE HAIL IN CASH.
1224 PM TSTM WND GST 4 W JONESBORO 35.82N 90.76W
05/02/2008 E60.00 MPH CRAIGHEAD AR EMERGENCY MNGR
60 MPH WIND ESTIMATED WIND GUSTS AT COUNTY ROAD 151 AND
STATE HIGHWAY 91.
1224 PM HAIL 4 W JONESBORO 35.82N 90.76W
05/02/2008 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
QUARTER SIZE HAIL AT COUNTY ROAD 151 AND STATE HIGHWAY
91. HAS BEEN OCCURRING FOR SEVERAL MINUTES.
1233 PM HAIL JONESBORO 35.82N 90.69W
05/02/2008 E0.75 INCH CRAIGHEAD AR BROADCAST MEDIA
PENNY SIZE HAIL ON DAN AVENUE IN JONESBORO.
1237 PM HAIL JONESBORO 35.82N 90.69W
05/02/2008 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
QUARTER SIZE HAIL ON ARKANSAS STATE UNIVERSITY CAMPUS IN
JONESBORO.
1250 PM FLASH FLOOD JONESBORO 35.82N 90.69W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
FLOODING ON WASHINGTON STREET IN JONESBORO.
1255 PM TSTM WND GST BROOKLAND 35.90N 90.58W
05/02/2008 E70.00 MPH CRAIGHEAD AR TRAINED SPOTTER
ESTIMATED 60 TO 70 MPH WINDS IN BROOKLAND.
0105 PM TSTM WND DMG BROOKLAND 35.90N 90.58W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
TREE LIMBS DOWN IN BROOKLAND.
0108 PM TSTM WND DMG 4 NE BROOKLAND 35.94N 90.53W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
2 GRAIN BINS DESTROYED AND POWER LINES DOWN NEAR THE
INTERSECTION OF COUNTY ROAD 977 AND 997.
0110 PM TORNADO 4 SE PARAGOULD 36.02N 90.46W
05/02/2008 GREENE AR PUBLIC
TORNADO 4 MILES NORTH OF DIXIE NEAR GREENE/CRAIGHEAD
COUNTY LINE.
0139 PM TSTM WND DMG 2 NE SENATH 36.15N 90.14W
05/02/2008 DUNKLIN MO LAW ENFORCEMENT
BARN DESTROYED WITH CONTENTS STREWN JUST NORTH OF CARUTH.
UNKNOWN AT TIME IF TORNADO DAMAGE.
0151 PM FUNNEL CLOUD 1 S KENNETT 36.23N 90.05W
05/02/2008 DUNKLIN MO TRAINED SPOTTER
NUMEROUS REPORTS OF FUNNEL CLOUDS JUST SOUTH OF KENNETT
ALONG HIGHWAY Z.
0233 PM HAIL 7 NW BETHLEHEM 34.64N 89.42W
05/02/2008 E0.75 INCH MARSHALL MS AMATEUR RADIO
PENNY SIZE HAIL REPORTED.
0250 PM TORNADO 4 NE LEPANTO 35.65N 90.28W
05/02/2008 POINSETT AR TRAINED SPOTTER
TORNADO REPORTED NORTHEAST OF LEPANTO NEAR HIGHWAY 77.
0254 PM TORNADO THREE WAY 35.70N 90.25W
05/02/2008 MISSISSIPPI AR LAW ENFORCEMENT
TORNADO NEAR THREE WAY MOVING NORTHEAST.
&&
JKTLocal storm report, May 2, 3:21 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
321 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM TSTM WND GST OAK GROVE HEIGHTS 36.13N 90.52W
05/02/2008 E60.00 MPH GREENE AR PUBLIC
ESTIMATED 60 MPH WIND GUSTS IN OAK GROVE HEIGHTS.
1210 PM HAIL 3 N KENNETT 36.28N 90.05W
05/02/2008 E1.00 INCH DUNKLIN MO PUBLIC
DIME TO QUARTER SIZE HAIL NORTH OF KENNETT.
1218 PM HAIL CASH 35.80N 90.93W
05/02/2008 E0.75 INCH CRAIGHEAD AR POST OFFICE
PENNY SIZE HAIL IN CASH.
1224 PM HAIL 4 W JONESBORO 35.82N 90.76W
05/02/2008 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
QUARTER SIZE HAIL AT COUNTY ROAD 151 AND STATE HIGHWAY
91. HAS BEEN OCCURRING FOR SEVERAL MINUTES.
1224 PM TSTM WND GST 4 W JONESBORO 35.82N 90.76W
05/02/2008 E60.00 MPH CRAIGHEAD AR EMERGENCY MNGR
60 MPH WIND ESTIMATED WIND GUSTS AT COUNTY ROAD 151 AND
STATE HIGHWAY 91.
1233 PM HAIL JONESBORO 35.82N 90.69W
05/02/2008 E0.75 INCH CRAIGHEAD AR BROADCAST MEDIA
PENNY SIZE HAIL ON DAN AVENUE IN JONESBORO.
1237 PM HAIL JONESBORO 35.82N 90.69W
05/02/2008 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
QUARTER SIZE HAIL ON ARKANSAS STATE UNIVERSITY CAMPUS IN
JONESBORO.
1250 PM FLASH FLOOD JONESBORO 35.82N 90.69W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
FLOODING ON WASHINGTON STREET IN JONESBORO.
1255 PM TSTM WND GST BROOKLAND 35.90N 90.58W
05/02/2008 E70.00 MPH CRAIGHEAD AR TRAINED SPOTTER
ESTIMATED 60 TO 70 MPH WINDS IN BROOKLAND.
0105 PM TSTM WND DMG BROOKLAND 35.90N 90.58W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
TREE LIMBS DOWN IN BROOKLAND.
0108 PM TSTM WND DMG 4 NE BROOKLAND 35.94N 90.53W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
2 GRAIN BINS DESTROYED AND POWER LINES DOWN NEAR THE
INTERSECTION OF COUNTY ROAD 977 AND 997.
0110 PM TORNADO 4 SE PARAGOULD 36.02N 90.46W
05/02/2008 GREENE AR PUBLIC
TORNADO 4 MILES NORTH OF DIXIE NEAR GREENE/CRAIGHEAD
COUNTY LINE.
0139 PM TSTM WND DMG 2 NE SENATH 36.15N 90.14W
05/02/2008 DUNKLIN MO LAW ENFORCEMENT
BARN DESTROYED WITH CONTENTS STREWN JUST NORTH OF CARUTH.
UNKNOWN AT TIME IF TORNADO DAMAGE.
0151 PM FUNNEL CLOUD 1 S KENNETT 36.23N 90.05W
05/02/2008 DUNKLIN MO TRAINED SPOTTER
NUMEROUS REPORTS OF FUNNEL CLOUDS JUST SOUTH OF KENNETT
ALONG HIGHWAY Z.
0233 PM HAIL 7 NW BETHLEHEM 34.64N 89.42W
05/02/2008 E0.75 INCH MARSHALL MS AMATEUR RADIO
PENNY SIZE HAIL REPORTED.
0250 PM TORNADO 4 NE LEPANTO 35.65N 90.28W
05/02/2008 POINSETT AR TRAINED SPOTTER
TORNADO REPORTED NORTHEAST OF LEPANTO NEAR HIGHWAY 77.
0254 PM TORNADO THREE WAY 35.70N 90.25W
05/02/2008 MISSISSIPPI AR LAW ENFORCEMENT
TORNADO NEAR THREE WAY MOVING NORTHEAST.
0320 PM TORNADO 2 S PARKIN 35.24N 90.55W
05/02/2008 CROSS AR STORM CHASER
LARGE TORNADO ON THE GROUND JUST SOUTH OF PARKIN.
&&
JKTLocal storm report, May 2, 3:34 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
334 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM TSTM WND GST OAK GROVE HEIGHTS 36.13N 90.52W
05/02/2008 E60.00 MPH GREENE AR PUBLIC
ESTIMATED 60 MPH WIND GUSTS IN OAK GROVE HEIGHTS.
1210 PM HAIL 3 N KENNETT 36.28N 90.05W
05/02/2008 E1.00 INCH DUNKLIN MO PUBLIC
DIME TO QUARTER SIZE HAIL NORTH OF KENNETT.
1218 PM HAIL CASH 35.80N 90.93W
05/02/2008 E0.75 INCH CRAIGHEAD AR POST OFFICE
PENNY SIZE HAIL IN CASH.
1224 PM TSTM WND GST 4 W JONESBORO 35.82N 90.76W
05/02/2008 E60.00 MPH CRAIGHEAD AR EMERGENCY MNGR
60 MPH WIND ESTIMATED WIND GUSTS AT COUNTY ROAD 151 AND
STATE HIGHWAY 91.
1224 PM HAIL 4 W JONESBORO 35.82N 90.76W
05/02/2008 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
QUARTER SIZE HAIL AT COUNTY ROAD 151 AND STATE HIGHWAY
91. HAS BEEN OCCURRING FOR SEVERAL MINUTES.
1233 PM HAIL JONESBORO 35.82N 90.69W
05/02/2008 E0.75 INCH CRAIGHEAD AR BROADCAST MEDIA
PENNY SIZE HAIL ON DAN AVENUE IN JONESBORO.
1237 PM HAIL JONESBORO 35.82N 90.69W
05/02/2008 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
QUARTER SIZE HAIL ON ARKANSAS STATE UNIVERSITY CAMPUS IN
JONESBORO.
1250 PM FLASH FLOOD JONESBORO 35.82N 90.69W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
FLOODING ON WASHINGTON STREET IN JONESBORO.
1255 PM TSTM WND GST BROOKLAND 35.90N 90.58W
05/02/2008 E70.00 MPH CRAIGHEAD AR TRAINED SPOTTER
ESTIMATED 60 TO 70 MPH WINDS IN BROOKLAND.
0105 PM TSTM WND DMG BROOKLAND 35.90N 90.58W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
TREE LIMBS DOWN IN BROOKLAND.
0108 PM TSTM WND DMG 4 NE BROOKLAND 35.94N 90.53W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
2 GRAIN BINS DESTROYED AND POWER LINES DOWN NEAR THE
INTERSECTION OF COUNTY ROAD 977 AND 997.
0110 PM TORNADO 4 SE PARAGOULD 36.02N 90.46W
05/02/2008 GREENE AR PUBLIC
TORNADO 4 MILES NORTH OF DIXIE NEAR GREENE/CRAIGHEAD
COUNTY LINE.
0139 PM TSTM WND DMG 2 NE SENATH 36.15N 90.14W
05/02/2008 DUNKLIN MO LAW ENFORCEMENT
BARN DESTROYED WITH CONTENTS STREWN JUST NORTH OF CARUTH.
UNKNOWN AT TIME IF TORNADO DAMAGE.
0151 PM FUNNEL CLOUD 1 S KENNETT 36.23N 90.05W
05/02/2008 DUNKLIN MO TRAINED SPOTTER
NUMEROUS REPORTS OF FUNNEL CLOUDS JUST SOUTH OF KENNETT
ALONG HIGHWAY Z.
0233 PM HAIL 7 NW BETHLEHEM 34.64N 89.42W
05/02/2008 E0.75 INCH MARSHALL MS AMATEUR RADIO
PENNY SIZE HAIL REPORTED.
0250 PM TORNADO 4 NE LEPANTO 35.65N 90.28W
05/02/2008 POINSETT AR TRAINED SPOTTER
TORNADO REPORTED NORTHEAST OF LEPANTO NEAR HIGHWAY 77.
0254 PM TORNADO THREE WAY 35.70N 90.25W
05/02/2008 MISSISSIPPI AR LAW ENFORCEMENT
TORNADO NEAR THREE WAY MOVING NORTHEAST.
0257 PM TORNADO 6 N DYESS 35.68N 90.21W
05/02/2008 MISSISSIPPI AR PUBLIC
TORNADO NEAR ETOWAH AREA..REPORTS OF HOMES DAMAGED AND
TREES/POWERLINES ON ROAD.
0320 PM TORNADO 2 S PARKIN 35.24N 90.55W
05/02/2008 CROSS AR STORM CHASER
LARGE TORNADO ON THE GROUND JUST SOUTH OF PARKIN.
&&
JKTThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 3:29 AM CDT | Wind Advisory | MEG | Crockett, Dyer, Fayette, Gibson, Hardeman, Haywood and 7 more | 17 hr |
| May 2, 12:42 PM CDT | Severe Thunderstorm Warning | MEG | Lake | 48 min |
| May 2, 1:14 PM CDT | Tornado Warning | MEG | Lake, Obion | 46 min |
| May 2, 1:27 PM CDT | Flash Flood Warning | MEG | Lake | 93 min |
| May 2, 1:45 PM CDT | Flash Flood Warning | MEG | Obion | 90 min |
| May 2, 2:42 PM CDT | Flash Flood Warning | MEG | Shelby | 93 min |
| May 2, 3:05 PM CDT | Severe Thunderstorm Warning | MEG | Gibson, Haywood, Madison | 25 min |
| May 2, 3:33 PM CDT | Severe Thunderstorm Warning | MEG | Henderson, Madison | 42 min |
| May 2, 3:51 PM CDT | Tornado Warning | MEG | Carroll, Henderson, Madison | 39 min |
| May 2, 3:55 PM CDT | Tornado Warning | MEG | Lauderdale, Tipton | 50 min |
| May 2, 4:00 PM CDT | Flash Flood Warning | MEG | Carroll, Henderson, Madison | 90 min |
| May 2, 4:05 PM CDT | Tornado Warning | MEG | Dyer, Lauderdale | 40 min |
| May 2, 4:24 PM CDT | Flash Flood Warning | MEG | Decatur | 96 min |
| May 2, 4:24 PM CDT | Tornado Warning | MEG | Carroll, Henderson | 21 min |
| May 2, 4:29 PM CDT | Tornado Warning | MEG | Dyer, Obion | 30 min |
| May 2, 4:35 PM CDT | Tornado Warning | MEG | Haywood, Lauderdale, Tipton | 40 min |
| May 2, 4:38 PM CDT | Flash Flood Warning | MEG | Lauderdale, Tipton | 97 min |
| May 2, 4:55 PM CDT | Flash Flood Warning | MEG | Dyer, Obion | 95 min |
| May 2, 5:01 PM CDT | Flash Flood Warning | MEG | Shelby | 59 min |
| May 2, 5:10 PM CDT | Tornado Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale | 50 min |
| May 2, 5:21 PM CDT | Flash Flood Warning | MEG | Crockett, Dyer, Gibson, Haywood, Weakley | 84 min |
| May 2, 5:30 PM CDT | Flash Flood Warning | MEG | Hardeman, McNairy | 90 min |
| May 2, 6:37 PM CDT | Flash Flood Warning | MEG | Hardin | 83 min |
Nearby
Flash Flood Warnings in Tennessee, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.